Some of the problems that may occur as a result of an overdose with DTIC-Dome (dacarbazine) include bleeding, infections, and high fever. However, the specific effects will depend on how much of the drug was used and other factors. Treating this type of overdose may involve administering certain medications and providing supportive care.
DTIC-Dome® (dacarbazine) is a prescription anticancer medication approved to treat malignant melanoma (a type of skin cancer) and Hodgkin's lymphoma. It is given as an injection into a vein (an intravenous, or IV, injection).
As with most medicines, it is possible to receive too much DTIC-Dome. The specific effects of an overdose may vary, depending on a number of factors, such as how DTIC-Dome was received and whether it was combined with any other medications or substances.
Because DTIC-Dome is normally given by a healthcare provider in a healthcare setting, an intentional overdose is unlikely to occur. However, a DTIC-Dome overdose could be given in some circumstances, such as if the dose was miscalculated.
Based on the known side effects of the medication, possible symptoms of an overdose with DTIC-Dome may include but are not limited to:
- Low blood cell counts, which could cause:
- High fever
- Loss of appetite
- Muscle aches
- General feelings of discomfort.
The treatment for a DTIC-Dome overdose will mostly include supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment for a DTIC-Dome overdose may include close monitoring of blood cell counts and administering antibiotics to treat or prevent infections.
It is important that you seek medical attention immediately if you believe that you have received too much DTIC-Dome.